Alert archive / Oklahoma / Flood Watches in 2021
Flood Watch 1, NWS Norman, OK
NWS Norman, OK issued this flood watch at Mar 12, 2021, 2:06 PM CST for 10 counties in Oklahoma. It took effect at Mar 12, 2021, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2021, 2:06 PM CST (20:06 UTC)
- In effect from
- Mar 12, 2021, 9:00 PM CST
- Expired
- Mar 13, 2021, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Norman, OK
- Flood severity
- None
Counties Canadian County, OK, Garfield County, OK, Grant County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 88 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.1 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 357 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
680 WGUS64 KOUN 122006 FFAOUN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Norman OK 206 PM CST Fri Mar 12 2021 OKZ007-008-012-013-018>020-024>026-130415- /O.NEW.KOUN.FA.A.0001.210313T0300Z-210313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln- Including the cities of Perry, Lamont, Hennessey, Chandler, Pond Creek, Wakita, Guthrie, Stroud, Okarche, Mustang, Stillwater, Ponca City, Kingfisher, Concho, El Reno, Davenport, Meeker, Medford, Blackwell, Prague, Wellston, Oklahoma City, Enid, and Yukon 206 PM CST Fri Mar 12 2021 ...FLOOD WATCH IN EFFECT FROM 9 PM CST THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Norman has issued a * Flood Watch for portions of central Oklahoma and northern Oklahoma, including the following areas, in central Oklahoma, Canadian, Kingfisher, Lincoln, Logan, Oklahoma and Payne. In northern Oklahoma, Garfield, Grant, Kay and Noble. * From 9 PM CST this evening through late tonight * Showers and thunderstorms are expected to develop along a boundary through central and northern Oklahoma this evening and overnight. Locally heavy rainfall is likely with these storms, with flash flooding possible. Rainfall amounts of 1 to 2 inches are expected with locally higher amounts of 3 to 4 inches are possible through Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Zwink
3 follow-up statements
552 WGUS64 KOUN 130159 FFAOUN Flood Watch National Weather Service Norman OK 759 PM CST Fri Mar 12 2021 OKZ007-008-012-013-018>020-024>026-131200- /O.CON.KOUN.FA.A.0001.210313T0300Z-210313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln- Including the cities of Perry, Lamont, Hennessey, Chandler, Pond Creek, Wakita, Guthrie, Stroud, Okarche, Mustang, Stillwater, Ponca City, Kingfisher, Concho, El Reno, Davenport, Meeker, Medford, Blackwell, Prague, Wellston, Oklahoma City, Enid, and Yukon 759 PM CST Fri Mar 12 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... The Flood Watch continues for * Portions of central Oklahoma and northern Oklahoma, including the following areas, in central Oklahoma, Canadian, Kingfisher, Lincoln, Logan, Oklahoma and Payne. In northern Oklahoma, Garfield, Grant, Kay and Noble. * Until 6 AM CST Saturday * Thunderstorms have resulted in localized flooding this evening over parts of western and northern Oklahoma. Showers and thunderstorms will expand in coverage later tonight, increasing the risk of flooding, flash flooding, and flooding of creeks and rivers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ TL
768 WGUS64 KOUN 130851 FFAOUN Flood Watch National Weather Service Norman OK 251 AM CST Sat Mar 13 2021 OKZ007-008-012-013-018>020-024>026-131200- /O.CON.KOUN.FA.A.0001.000000T0000Z-210313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 251 AM CST Sat Mar 13 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The Flood Watch for flash flooding...flooding of creeks and rivers...and flooding of low lying areas continues for * portions of central Oklahoma and northern Oklahoma, including the following areas, in central Oklahoma, Canadian, Kingfisher, Lincoln, Logan, Oklahoma, and Payne. In northern Oklahoma, Garfield, Grant, Kay, and Noble. * Until 6 AM CST early this morning * Thunderstorms last evening and overnight have resulted in localized flooding over parts of western and northern Oklahoma. Heavy rainfall from early-morning storms today may produce additional localized flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
298 WGUS64 KOUN 131152 FFAOUN Flood Watch National Weather Service Norman OK 552 AM CST Sat Mar 13 2021 OKZ007-008-012-013-018>020-024>026-131300- /O.EXP.KOUN.FA.A.0001.000000T0000Z-210313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Grant-Kay-Garfield-Noble-Kingfisher-Logan-Payne-Canadian-Oklahoma- Lincoln- Including the cities of Medford, Pond Creek, Lamont, Wakita, Ponca City, Blackwell, Enid, Perry, Kingfisher, Hennessey, Okarche, Guthrie, Stillwater, Yukon, Concho, El Reno, Mustang, Oklahoma City, Chandler, Stroud, Prague, Meeker, Davenport, and Wellston 552 AM CST Sat Mar 13 2021 ...FLOOD WATCH WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... The Flood Watch for flash flooding...flooding of creeks and rivers...and flooding of low lying areas for portions of central Oklahoma and northern Oklahoma will expire at 6 AM CST early this morning. Rain will continue over this area through mid-morning, but rainfall rates are not expected to be high enough to cause flooding. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Mar 12, 11:54 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 12, 11:54 AM CST, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 1154 AM CST Fri Mar 12 2021 ...New AVIATION... .UPDATE... Issued at 1118 AM CST Fri Mar 12 2021 The main change was to lower POPs from 18 through 21Z, with likely POPs after 21Z along an axis from Elk City to Kingfisher. Latest CAMS indicate convection developing near/along I-40 this afternoon. Some of these storms may be severe with mainly large hail and damaging winds expected. Significant hail (>2") is also possible across portions of western Oklahoma into tonight. The slight risk of severe thunderstorms has been extended NE-ward to include cities such as El Reno, Kingfisher, and near Enid. Thompson && .SHORT TERM... (Today and tonight) Issued at 337 AM CST Fri Mar 12 2021 A surface front that stalled overnight was located near Ada to Wichita Falls early this morning. Low-level southerly flow is expected to shove the front farther north during the day today, before it stalls again somewhere near/north of I-40. Moderate to strong isentropic lift over the cooler air to the north will generate rain and scattered thunderstorms this morning, increasing this afternoon. The rain-cooled air under these showers and storms will contribute to slowing the northward advance of the front. The front will remain stalled over central, perhaps northern, Oklahoma overnight, while it waits for the arrival of the upper- level low from the west. MUCAPEs of about 500 to 1,000 J/kg will be typical this morning and this afternoon in the area of strongest isentropic lift. The general alignment of lift, moisture, and instability suggests that the heaviest rainfall will occur over Kansas today and tonight, while northern and central Oklahoma will have a substantially lower chance of heavy rain/flooding. Flash flood guidance values are still fairly high over our entire forecast area, but are lowest in north-central Oklahoma...so while the threat of flooding is not enough to justify a watch at this time, the probability of flooding is also not zero. Some small to marginally-severe hail may occur with the strongest storms this morning over northern Oklahoma. By late afternoon, severe storms may form over west Texas, and move fairly quickly toward the east and northeast. Supercell storms will be possible over west Texas, with the usual assortment of severe weather threats. As these storms approach southwest Oklahoma and western north Texas this evening, they will encounter less-supportive conditions, and should generally weaken. They still may generate various forms of severe weather before diminishing, however. Isolated severe storms may still occur overnight in the mildly unstable atmosphere. && .LONG TERM... (Saturday through Thursday) Issued at 315 AM CST Fri Mar 12 2021 The slowly meandering front across Oklahoma from Friday is expected to move northward into Kansas by afternoon given the increase in boundary layer south winds. Aloft, the large closed-low over the Four Corners at Saturday daybreak will move into the San Luis Valley by Saturday evening. Strong southerly winds aloft and height falls as the gradient increases will lead to increase lift in the very moist airmass leading to widespread rain, initially over western Oklahoma. However, as a dry line moves eastward into Oklahoma, a more linear zone of showers and thunderstorms is expected to progress eastward into central Oklahoma through the evening and overnight. Heavy rainfall is possible and there could be a flooding potential if Friday's rains are excessively heavy. For the moment, various signals aren't aligning for a flood watch. Showers and storms are expected to move east of central Oklahoma by Sunday afternoon while the large upper low drifts along the Oklahoma-Kansas border through early Monday. The next chance for rain comes Wednesday when another closed upper low over the southwestern U.S. and moves across southern Oklahoma toward the Arkansas border by early Thursday. This system, likely to be more progressive and with less deep-layer moisture than the weekend system, will bring less rainfall. A cooler airmass will follow this mid-week storm taking temperatures back to normal or a few degrees for Thursday. && .AVIATION... (18Z TAFS) Issued at 1147 AM CST Fri Mar 12 2021 Widespread MVFR with areas of IFR/LIFR ceilings continue through Friday into Saturday morning. A warm front is currently through northern Oklahoma, and showers and thunderstorm development is expected to begin in southwestern Oklahoma Friday afternoon. Additional storms will develop in western Oklahoma and the Texas panhandle tonight and move from west to east through Oklahoma and western north Texas overnight Friday into Saturday. Zwink && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 58 69 50 / 60 80 40 80 Hobart OK 70 56 70 46 / 60 70 70 90 Wichita Falls TX 77 61 73 49 / 30 40 30 90 Gage OK 56 45 65 40 / 60 90 90 80 Ponca City OK 59 51 68 51 / 90 90 80 80 Durant OK 74 61 75 52 / 50 30 10 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....09 AVIATION...50
Hazardous weather outlook, Mar 12, 12:26 PM CST, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1226 PM CST Fri Mar 12 2021 OKZ004>048-050>052-TXZ083>090-131200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1226 PM CST Fri Mar 12 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across most of western Oklahoma and portions of western north Texas. Golf ball size hail, damaging wind gusts over 60 mph are possible with the stronger storms. The strongest storms are expected across parts of southwestern Oklahoma and the adjacent area of western north Texas. The most likely time for severe weather will be from late this afternoon into the late evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is an enhanced risk of severe thunderstorms on Saturday, generally along and west of a line from Woodward to Altus and Vernon Texas. There is a slight and marginal risk of severe storms east of the enhanced risk. The eastern border of this area is the I-35 corridor. Severe thunderstorms are expected to develop across the Texas Panhandle during the mid afternoon as a strong storm system approaches from the west. Severe thunderstorms are expected to move into western Oklahoma and western north Texas by the late afternoon and early evening. The stronger storms will be capable of producing very large hail to the size of tennis balls, strong damaging wind gusts over 70 mph, and a few tornadoes. Thunderstorm intensity is expected to decrease as the storms move east during the evening, but will still pose a damaging wind and hail threat. .Flooding... Heavy rainfall may occur this afternoon and again Saturday evening and early Sunday morning could cause localized flooding. Areas closer to the Kansas border are more likely to have the most rain compared to areas farther south. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 12, 8:27 AM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
827 AM CST Fri Mar 12 2021
OKZ005>007-121445-
Alfalfa OK-Woods OK-Grant OK-
827 AM CST Fri Mar 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Alfalfa...northeastern
Woods and northwestern Grant Counties Until 845 AM CST...
AT 826 AM CST, a strong thunderstorm was located 4 miles east of
Capron, moving northeast at 45 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3698 9804 3678 9860 3698 9890 3700 9884
3700 9806
TIME...MOT...LOC 1426Z 240DEG 38KT 3691 9850
SIXSpecial weather statement, Mar 12, 8:50 AM CST, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 850 AM CST Fri Mar 12 2021 OKZ005-121515- Woods OK- 850 AM CST Fri Mar 12 2021 ...SIGNIFICANT WEATHER ADVISORY FOR north central Woods County Until 915 AM CST... AT 849 AM CST, a strong thunderstorm was located 4 miles southeast of Aetna, moving northeast at 55 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3700 9875 3692 9886 3700 9910 TIME...MOT...LOC 1449Z 225DEG 47KT 3702 9893 JT
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:05 AM CST | Special Weather Statement | OUN | Woods | 25 min |
| Mar 12, 8:27 AM CST | Special Weather Statement | OUN | Alfalfa | 18 min |
| Mar 12, 8:38 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa | 22 min |
| Mar 12, 8:50 AM CST | Special Weather Statement | OUN | Woods | 25 min |
| Mar 12, 4:57 PM CST | Special Weather Statement | OUN | Beckham | 33 min |
| Mar 12, 5:14 PM CST | Special Weather Statement | OUN | Beckham | 31 min |
| Mar 12, 5:20 PM CST | Special Weather Statement | OUN | Roger Mills | 25 min |
| Mar 12, 5:30 PM CST | Severe Thunderstorm Warning | OUN | Beckham | 45 min |
| Mar 12, 5:37 PM CST | Special Weather Statement | OUN | Custer | 38 min |
| Mar 12, 5:50 PM CST | Special Weather Statement | OUN | Custer | 25 min |
| Mar 12, 5:55 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Washita | 37 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.